Alert archive / Texas / Wind Advisories in 2005
Wind Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 14, 2005, 4:19 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 14, 2005, 10:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2005, 4:19 AM CST (10:19 UTC)
- In effect from
- Nov 14, 2005, 10:00 PM CST
- Expired
- Nov 15, 2005, 4:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 141019 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 419 AM CST MON NOV 14 2005 ...STRONG WINDS ARE EXPECTED FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .AN AREA OF LOW PRESSURE WILL DEVELOP IN THE CENTRAL PLAINS AND MOVE EAST THIS EVENING ALLOWING A COLD CANADIAN HIGH PRESSURE SYSTEM TO MOVE INTO THE AREA TONIGHT INTO TUESDAY. THE FRONT WILL ENTER THE OKLAHOMA PANHANDLE SHORTLY BEFORE MIDNIGHT AND WILL MOVE SOUTH ACROSS THE TEXAS PANHANDLE EARLY TUESDAY MORNING BRINGING MUCH COLDER TEMPERATURES. PRESSURES BEHIND THE FRONT WILL RISE SHARPLY CAUSING NORTH WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. CONDITIONS WILL IMPROVE BY TUESDAY EVENING. OKZ001>003-TXZ001>020-141830- /O.NEW.KAMA.WI.Y.0001.051115T0400Z-051115T2200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 419 AM CST MON NOV 14 2005 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY. NORTH WINDS BEHIND A COLD FRONT WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH TONIGHT INTO TUESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$
6 follow-up statements
000 WWUS74 KAMA 141813 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1213 PM CST MON NOV 14 2005 ...STRONG WINDS ARE EXPECTED FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .A STRONG COLD FRONT WILL ENTER THE OKLAHOMA PANHANDLE SHORTLY BEFORE MIDNIGHT AND WILL SWEEP SOUTH ACROSS ALL OF THE TEXAS PANHANDLE BEFORE SUNRISE TUESDAY MORNING...BRINGING MUCH COLDER TEMPERATURES TO THE AREA. PRESSURES BEHIND THE FRONT WILL RISE SHARPLY...CAUSING NORTH WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. CONDITIONS WILL IMPROVE BY TUESDAY EVENING. OKZ001>003-TXZ001>020-150215- /O.CON.KAMA.WI.Y.0001.051115T0400Z-051115T2200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1213 PM CST MON NOV 14 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY. NORTH WINDS BEHIND A COLD FRONT WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH TONIGHT INTO TUESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$
000 WWUS74 KAMA 150216 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 816 PM CST MON NOV 14 2005 ...STRONG WINDS ARE EXPECTED FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .A STRONG COLD FRONT WILL ENTER THE OKLAHOMA PANHANDLE SHORTLY BEFORE MIDNIGHT AND WILL SWEEP SOUTH ACROSS ALL OF THE TEXAS PANHANDLE BEFORE SUNRISE TUESDAY MORNING...BRINGING MUCH COLDER TEMPERATURES TO THE AREA. PRESSURES BEHIND THE FRONT WILL RISE SHARPLY...CAUSING NORTH WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. CONDITIONS WILL IMPROVE BY TUESDAY EVENING. OKZ001>003-TXZ001>020-151030- /O.CON.KAMA.WI.Y.0001.051115T0400Z-051115T2200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 816 PM CST MON NOV 14 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST TUESDAY... NORTH WINDS BEHIND A COLD FRONT WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH TONIGHT INTO TUESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE...THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CONTINUED THE WIND ADVISORY FOR TONIGHT AND TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$ SCHNEIDER/BROST
000 WWUS74 KAMA 150903 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 303 AM CST TUE NOV 15 2005 ...STRONG WINDS ARE EXPECTED FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .A STRONG COLD FRONT WILL ENTER THE OKLAHOMA PANHANDLE SHORTLY BEFORE MIDNIGHT AND WILL SWEEP SOUTH ACROSS ALL OF THE TEXAS PANHANDLE BEFORE SUNRISE TUESDAY MORNING...BRINGING MUCH COLDER TEMPERATURES TO THE AREA. PRESSURES BEHIND THE FRONT WILL RISE SHARPLY...CAUSING NORTH WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. CONDITIONS WILL IMPROVE BY TUESDAY EVENING. OKZ003-TXZ004-005-009-010-014-015-019-020-151715- /O.UPG.KAMA.WI.Y.0001.000000T0000Z-051115T2200Z/ /O.NEW.KAMA.HW.W.0001.051115T1000Z-051115T2200Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK... WHEELER...CLARENDON...WELLINGTON 303 AM CST TUE NOV 15 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE HIGH PRESSURE SYSTEM WILL CAUSE EXTREMELY STRONG WINDS THROUGHOUT THE MORNING HOURS...WITH GUSTS AS HIGH AS 60 MPH POSSIBLE ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. SUCH WINDS CAN MAKE DRIVING EXTREMELY DIFFICULT...AND CAN BE ESPECIALLY DANGEROUS TO HIGH PROFILE VEHICLES. MOTORISTS ON INTERSTATE 40 AND OTHER EAST/WEST ORIENTED ROADS SHOULD BE PARTICULARLY CAUTIOUS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ OKZ001-002-TXZ001>003-006>008-011>013-016>018-151715- /O.CON.KAMA.WI.Y.0001.000000T0000Z-051115T2200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 303 AM CST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE HIGH PRESSURE SYSTEM WILL RESULT IN STRONG GUSTY WINDS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE DAY TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$ KRAMAR/NUNEZ
000 WWUS74 KAMA 150949 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 349 AM CST TUE NOV 15 2005 ...STRONG WINDS ARE EXPECTED THROUGH 4 PM CST TUESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .A TIGHT PRESSURE GRADIENT AND STRONG LOWLEVEL WINDS WILL CONTINUE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE DAY ON TUESDAY...ASSOCIATED WITH A STRONG SURFACE RIDGE. NORTH WINDS ARE EXPECTED TO CONTINUE SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ACROSS THE WESTERN HALF OF THE PANHANDLES...WHILE SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE EASTERN HALF OF THE PANHANDLES. CONDITIONS WILL IMPROVE BY TUESDAY EVENING. OKZ003-TXZ004-005-009-010-014-015-019-020-151800- /O.CON.KAMA.HW.W.0001.051115T1000Z-051115T2200Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK... WHEELER...CLARENDON...WELLINGTON 349 AM CST TUE NOV 15 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE HIGH PRESSURE SYSTEM WILL CAUSE EXTREMELY STRONG WINDS THROUGHOUT THE MORNING HOURS...WITH GUSTS AS HIGH AS 60 MPH POSSIBLE ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. SUCH WINDS CAN MAKE DRIVING EXTREMELY DIFFICULT...AND CAN BE ESPECIALLY DANGEROUS TO HIGH PROFILE VEHICLES. MOTORISTS ON INTERSTATE 40 AND OTHER EAST/WEST ORIENTED ROADS SHOULD BE PARTICULARLY CAUTIOUS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ OKZ001-002-TXZ001>003-006>008-011>013-016>018-151800- /O.CON.KAMA.WI.Y.0001.000000T0000Z-051115T2200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 349 AM CST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE HIGH PRESSURE SYSTEM WILL RESULT IN STRONG GUSTY WINDS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE DAY TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$
000 WWUS74 KAMA 151752 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1152 AM CST TUE NOV 15 2005 ...STRONG WINDS ARE EXPECTED THROUGH 4 PM CST TODAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .A TIGHT PRESSURE GRADIENT AND STRONG LOW LEVEL WINDS WILL CONTINUE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE DAY TODAY...ASSOCIATED WITH A STRONG SURFACE HIGH PRESSURE RIDGE. NORTH WINDS ARE EXPECTED TO CONTINUE SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ACROSS THE WESTERN TWO-THIRDS OF THE PANHANDLES...WHILE SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE EASTERN ONE-THIRD OF THE PANHANDLES. CONDITIONS WILL IMPROVE BY THIS EVENING. OKZ003-TXZ004-005-009-010-014-015-019-020-152200- /O.CON.KAMA.HW.W.0001.000000T0000Z-051115T2200Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK... WHEELER...CLARENDON...WELLINGTON 1152 AM CST TUE NOV 15 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE HIGH PRESSURE SYSTEM WILL CAUSE EXTREMELY STRONG WINDS TODAY...WITH GUSTS AS HIGH AS 60 MPH POSSIBLE ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. SUCH WINDS CAN MAKE DRIVING EXTREMELY DIFFICULT...AND CAN BE ESPECIALLY DANGEROUS TO HIGH PROFILE VEHICLES. MOTORISTS ON INTERSTATE 40 AND OTHER EAST TO WEST ORIENTED ROADS SHOULD BE PARTICULARLY CAUTIOUS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ OKZ001-002-TXZ001>003-006>008-011>013-016>018-152200- /O.CON.KAMA.WI.Y.0001.000000T0000Z-051115T2200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 1152 AM CST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE HIGH PRESSURE SYSTEM WILL RESULT IN STRONG GUSTY WINDS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE DAY TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$
000 WWUS74 KAMA 312205 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 405 PM CST SAT DEC 31 2005 ...ANOTHER WINDY DAY EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES ON NEW YEARS DAY... .A VIGOROUS LOW PRESSURE SYSTEM WILL DEVELOP OVER THE CENTRAL AND SOUTHERN PLAINS ON NEW YEARS DAY...RESULTING IN A TIGHT PRESSURE GRADIENT OVER MOST OF THE TEXAS AND OKLAHOMA PANHANDLES. THIS TIGHT PRESSURE GRADIENT WILL CAUSE STRONG AND GUSTY WINDS ON NEW YEARS DAY. OKZ001>003-TXZ001>020-010615- /O.NEW.KAMA.WI.Y.0001.060101T1200Z-060102T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 405 PM CST SAT DEC 31 2005 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO BETWEEN 45 AND 50 MPH ARE EXPECTED TO DEVELOP ACROSS THE OKLAHOMA AND TEXAS PANHANDLE ON NEW YEARS MORNING...AND WILL CONTINUE INTO THE AFTERNOON HOURS BEFORE DIMINISHING TOWARDS SUNSET. THESE STRONG WINDS MAY ALSO RESULT IN AREAS OF BLOWING DUST ALONG WITH SHARPLY REDUCED VISIBILITIES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG AND GUSTY WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ ANDRADE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:31 PM CST, 13 hours 48 minutes earlier.
Area forecast discussion, Nov 13, 2:31 PM CST, 13 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 231 PM CST SUN NOV 13 2005 .DISCUSSION... SURFACE HIGH NEAR GLD WILL MOVE SOUTH INTO THE PANHANDLES BRIEFLY TONIGHT. THEN LEE-SIDE TROUGH WILL SET UP AGAIN AS STRONG UPPER JET MOVES ONSHORE ACROSS THE PACIFIC NORTHWEST HELPING TO LOWER HEIGHTS OVER THE NORTHERN ROCKIES. FEEL THAT TEMPERATURES WILL STILL HAVE A CHANCE TO BOTTOM OUT DESPITE THE QUICK TURN AROUND OF THE WINDS TO SOUTHWEST EARLY MONDAY MORNING. LEE-SIDE TROUGH WILL DEEPEN ON MONDAY AS UPPER HEIGHTS CONTINUE TO LOWER OVER THE ROCKIES. THIS WILL PROBABLY PUSH OUR WINDS INTO THE BREEZY RANGE...ESPECIALLY ACROSS THE SOUTHERN CWA. QUALITY LOW LEVEL MOISTURE IS NOT EXPECTED TO RETURN MONDAY...SO THE FIRE DANGER WILL ONCE AGAIN BE ELEVATED. WILL NOT HOIST A FIRE WEATHER WATCH RIGHT NOW AS THE PERIOD OF STRONGEST WINDS MAY BE TOO BRIEF. SPEAKING OF STRONG UPPER JET...THIS JET IS EXPECTED TO NOSE SOUTHEASTWARD THROUGH COLORADO BY MONDAY EVENING. THIS JET THEN HELPS TO CARVE OUT A TROUGH ACROSS THE CENTRAL U.S. THE PANHANDLES WILL BE ON THE SUBSIDENCE SIDE OF THE UPPER JET AND THE ASSOCIATED TROUGH. THIS SPELLS WINDY CONDITIONS FOR THE CWA...ESPECIALLY NORTH. THOUGHT ABOUT ISSUING A HIGH WIND WATCH FOR MONDAY NIGHT AND TUESDAY FOR THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE. BUT IT LOOKS LIKE A MARGINAL EVENT RIGHT NOW. WILL LET LATER SHIFTS LOOK AT THE NEWER DATA AND THEY CAN BETTER PINPOINT THE STRONGEST WINDS. THERE COULD BE SOME CLOUDS IN THE OKLAHOMA PANHANDLE INITIALLY RIGHT BEHIND THE FRONT MONDAY NIGHT...BUT WE THINK THAT THEY WILL BE BRIEF...SO WILL CONTINUE WITH PARTLY CLOUDY. WE COULD EVEN ARGUE FOR A FEW FLURRIES IN WESTERN CIMARRON COUNTY WHERE UPSLOPE FLOW AND CAA WILL BE MAXIMIZED ALONG THE BLACK MESA...BUT THIS IS SUCH AN OUTSIDE CHANCE...WILL NOT MENTION IT NOW. ONCE AGAIN...WE HAVE KEPT TEMPERATURES ON THE COOL SIDE OF MODEL GUIDANCE THROUGH THE REST OF THE WEEK INTO NEXT WEEKEND AS NORTHWEST FLOW CONTINUES. THERE IS SOME DISAGREEMENT WITH THE MODELS ON JUST WHERE THE CENTER OF THE UPPER HIGH WILL SET UP...SO WILL HAVE TO WATCH THESE DEVELOPMENTS TO SEE IF WE NEED TO WARM TEMPERATURES A LITTLE. OTHERWISE...NO REAL CHANCE OF PRECIPITATION UNDER THIS NORTHWEST FLOW THROUGH NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 32 73 34 45 / 0 0 0 0 BEAVER OK 31 74 29 44 / 0 0 0 0 BOISE CITY OK 29 72 29 41 / 0 0 0 0 BORGER TX 35 74 36 48 / 0 0 0 0 BOYS RANCH TX 33 74 35 48 / 0 0 0 0 CANYON TX 31 76 34 46 / 0 0 0 0 CLARENDON TX 35 73 39 49 / 0 0 0 0 DALHART TX 29 73 32 44 / 0 0 0 0 GUYMON OK 31 75 29 43 / 0 0 0 0 HEREFORD TX 31 75 33 48 / 0 0 0 0 LIPSCOMB TX 32 74 36 46 / 0 0 0 0 PAMPA TX 35 73 38 47 / 0 0 0 0 SHAMROCK TX 35 75 42 50 / 0 0 0 0 WELLINGTON TX 36 75 43 51 / 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/15
Hazardous weather outlook, Nov 13, 1:00 PM CST, 15 hours 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST SUN NOV 13 2005 OKZ001>003-TXZ001>020-141200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST SUN NOV 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... CONDITIONS ON MONDAY MAY RESULT IN AN ELEVATED FIRE DANGER WITH LOW RELATIVE HUMIDITIES...WARM TEMPERATURES...AND GUSTY WINDS EXPECTED. AFTER A COLD FRONTAL PASSAGE ON MONDAY NIGHT...VERY WINDY CONDITIONS WILL DEVELOP WITH THE ENTRANCE OF A STRONG HIGH PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JORDAN
Nearby
Wind Advisories in Texas, 2005Wind Advisories in Oklahoma, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.